MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte yel 24ga x 0.75in catheter defective / damaged / deformed.On (b)(6)2024, in a pediatric intensive care unit, a peripheral catheter was inserted without difficulty in a child.24 hours later, when changing the catheter's fixation, the ide noticed a diffusion of the perfalgan administered.She removed the catheter and found it to be pierced.There were no consequences for the patient.This is a recurring incident, despite the supplier's training of the teams.
 
Event or Problem Description
On (b)(6) 2024, in a pediatric intensive care unit, a peripheral catheter was inserted without difficulty in a child.24 hours later, when changing the catheter's fixation, the ide noticed a diffusion of the perfalgan administered.She removed the catheter and found it to be pierced.There were no consequences for the patient.This is a recurring incident, despite the supplier's training of the teams.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From returned sample, needle pierced through catheter was observed.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Current control, there is in-process inspection in place to check for needle pierced through catheter.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal, if not done carefully.As the actual sample was used, actual root cause could not be established.

Brand Name
BD INSYTE YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20649337
Report Number2243072-2024-01115
Device Sequence Number3200770
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public(01)00382903812127(11)240120(17)281231(10)4008894
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381212
Device Lot Number4008894
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date11/10/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown